Breast/Chestfeeding Education Day 2022

24th Annual Douglas College

Breast/Chestfeeding Education

Saturday, April 9th, 2022

 

7 L- CERPS AVAILABLE

 

IBCLE CERPS Verification C2022042

The Zoom Link and other information will be sent Friday evening.

Time:      8:45 am to 5:30 pm Pacific Standard Time

Keynote Speaker: Catherine Watson Genna, BS, IBCLC

Delivery: Live via Zoom (sessions will be recorded)

CRN:       21042

Fee:        $99.00 + GST $4.95 = $103.95

To Register:

  • Select Breast/Chestfeeding Education Day Signup link in the left menu (See below for group rates)
  • Call:  604-527-5472 Toll free: 1-866-930-5472
  • or email: cereg@douglascollege.ca

Registration Notes:   

  • There will be prizes!!
  • For group rates please email walkerd@douglascollege.ca
  • No refunds will be issued 3 days prior to the conference.
  • A recording will be made available for those that are not able to attend the Zoom session.
         
Cathy Watson BFED 2022 Speaker

    Keynote Speaker:

             Catherine Watson Genna,  BS, IBCLC           

   

Douglas College's Perinatal Department is excited to welcome Keynote Speaker, Catherine Watson Genna, BS, IBCLC! Enjoy a FULL Day of presentations with the most up-to-date information in lactation education from this world-renowned speaker.

Catherine Watson Genna BS, IBCLC is an International Board Certified Lactation Consultant in private practice in New York City. Certified in 1992, Catherine is particularly interested in helping moms and babies breastfeed when they have medical challenges. She speaks to healthcare professionals around the world on assisting breastfeeding babies with anatomical, genetic or neurological problems. Her presentations and her writing feature her clinical photographs, which have also been published widely. Catherine is still a La Leche League Leader, supporting new Leaders in Queens. Catherine was the founding Associate Editor for the United States Lactation Consultant Association journal Clinical Lactation's first 7 years. Her own two offspring (who were of course breastfed!) are a seminarian and a registered nurse.

There will be a Question and Answer Period after each presentation in which participants will be able to interact with the speaker and other participants. Participants will have access to their recorded presentation for up to six months after the Conference via their unique assigned link.

Do not miss this amazing presentation!  International participants are welcome to attend.

Full-Day Program

08:45: Welcome and Introduction

9:00 amReflux, GERD and Breastfeeding (120 minutes)

Irritable infants are commonly diagnosed with reflux, but might also be suffering from feeding related difficulties or allergies. This presentation explores the recent research on regurgitation, reflux, allergies and GERD in infants and their relationship to feeding problems. Clinical evaluation and management of breastfeeding issues that can contribute to reflux are also covered.

10:30-10:45 Coffee Break (15 minutes)

10:45- 12:45 pm:   Choosing and Using Breastfeeding Tools: A Clinical Reasoning Approach (90 minutes)

How does the lactation consultant choose between the various supplementers, nipple shields, cups, and bottle nipples?   Infants differ in their skills and needs, and mothers differ in their capabilities and resources.  A strategy for clinical observation and decision-making is detailed, using case vignettes, clinical photographs, and videos to show how different devices are used in individualized feeding goals.

Lunch Break: (45 minutes)

1:30-3:30 pm: How Milk is Made:  Working with Lactation Physiology (120 minutes)

The control of milk synthesis depends on a complex interaction of autocrine and endocrine factors.  The contributions of these two systems are continually being clarified by research.  This presentation explains the two systems, their interactions, and what this means for the advice we give to mothers.  Should an engorged mother pump?  How do we best help a mother increase milk supply?  How do we control oversupply without increasing the risk of mastitis?  The scientific background is clearly delineated in understandable language, and these quandaries are discussed.

Coffee Break: (15 minutes)

3:45- 5:15 pm: Breastfeeding Strategies for Tongue-tied Babies (90 minutes)

How do we help infants to breastfeed when they have a mild to moderate tongue-tie? This presentation focuses on the management of breastfeeding in tongue-tied infants. Includes positioning and latch strategies, assessment of breastfeeding, addressing problems with milk transfer and coordination of swallowing and breathing, and exercises that might help improve sucking problems.

5:15-5:30 pm: Closing Remarks